News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: Abdominal Pain


 anand_india - Fri Dec 26, 2003 1:01 am

Hi,

I am having frequent abdominal pain. The pain occurs just after taking food and will last for 30 minutes. Sometimes the pain will be severe that I cannot stand properly. The pain will come and go with a burning sensation.

The pain sometimes vanishes after 30 minutes. Sometimes, it will last for 2-3 days with vomitting. After that the pain will not come for another 20-25 days.

This problem is there for the last 1 year. My doctor will perform all investigations like Ultrasound scan, blood tests, liver function tests and etc. The results of the investigations are perfect and within the range.

My doctor is telling me that I am facing "GASTRITIS" problem.

In November 2003, I was hospitalized following "intestinal obstruction". I was without food for 5 days. I had a dose of antibiotics and I'm feeling tired as well.

Currently, I am taking the following medicines

Pandodac 1-0-0
Motilivim (half 3 times a day)

The abdominal pain occurs even while I'm taking the tablets. My weight is now 43 kilograms.

Please check my profile for a detailed medical history

Please guide me as to what is wrong with my stomach and what kind of food I have to take. I stopped eating potatoes after november 2003.

Regards,
Anand
India
 Dr. Tamer Fouad - Thu Jan 08, 2004 5:39 pm

User avatar Please specify more details on the incidence when you were diagnosed with intestinal obstruction. What were your symptoms. How did they diagnose intestinal obstruction. What was their opinion on the cause. How was ist treated?
I am sorry but I cannot verify the medication you are taking could you specify the generic names for these drugs as I am not aware with trade names of drugs in India.

Thank you,
 anand_india - Fri Jan 09, 2004 1:42 am

Dear Mr Tamer,

Thank you very much for your reply.

What were your symptoms

I suffered severe stomatch pain followed by vomitting (in green color). Vomitting persisted for nearly 5 days.

How did they diagnose intestinal obstruction.

My doctor (Senior physician) recommended a UltraSound Scan the day I was admitted to the hopsital. It showed the following result

SMALL BOWEL LOOPS SEEN (Impression: Semi Acute Intestinal Obstruction and Gastritis)

How was ist treated?

After seeing this result, doctor advised me not to take any solid foods as I will again vomit. He then administered several antibiotics (Intravenously).

What was their opinion on the cause.

My doctor didn't told me the correct cause. Earlier I was treated by the same doctor whenever I suffered from Gasritis.

After some 5 days the pain slowly stopped and I started drinking cold water, solid foods etc.

DRUGS WHICH I AM CURRENTLY TAKING

(1) Pantoprazole - 20 MG (1-0-0)

(2) Domperidone Maleate BP equivalent to Domperidone (0-1/2-1/2)

I am also taking the following drug for epilepsy

Phenibarbitone 30 MG OR GARDENAL (1-0-2)

Recently I corrected the food habit. Earlier I used to take lunch at around 12.30 PM and nothing till evening 7.30 PM. Now I am eating some light tiffin at around 5 PM. I suspect that these things are happening because of empty stomatch.

I would be grateful if you can please let me know your ideas and suggestions.

What kind of food I have to take.

Regards,
Anand_India
 Dr. Tamer Fouad - Fri Jan 09, 2004 3:40 am

User avatar anand,
Intestinal obstruction is always a serious diagnosis and a cause should be sought. Have you performed an endoscopy? What were the results of it?
 anand_india - Fri Jan 09, 2004 7:10 am

Dear Doctor,

Have you performed an endoscopy?

NO. My doctor performed only Ultra Sound Scan. He also took xray. He told me that if this happens regularly then I have to undergo some other investigations.

But I am now fine. I am now eating some light food during evening and I am feeling better now. Earlier I used to take a 7 hours break after lunch and this resulted in bowel sounds due to heavy appetite.

Please advise me as to what food I have to take and some precautions that I have to follow in oder to live without any stomatch problems.

Reagrds,
Anand
 Dr. Tamer Fouad - Fri Jan 09, 2004 7:21 am

User avatar Even if you are fine now I still think an endoscopy is of extreme importance. An endoscopy would rule out some of the very grave causes of intestinal obstruction. Please at least discuss this with your doctor. Without knowledge of what caused the obstruction I do not really know what you have and cannot properly advise you on a specific diet; however, it is best to continue taking a dyspepsia diet:

    Items most frequently associated with gastric discomfort include the following: black pepper, red or hot pepper, chili powder, caffeine, regular and decaffeinated coffee or tea, alcohol, cocoa, chocolate, cola beverages, citrus fruits and juices, fatty and fried foods, tomato products, and peppermint. These should be eliminated from the diet unless specifically allowed by the physician and/or dietitian. Additional adjustments may be made according to individual tolerances.
    -Chew food thoroughly.
    -Eat in a leisurely manner in a calm, relaxed atmosphere. Chew and swallow food slowly.
    -Reduce or stop cigarette smoking.
    -Do not eat within two hours of bedtime.
    -Omit any particular food that causes discomfort.
    -Avoid the use of aspirin, aspirin-containing combination medicines, or certain arthritis medications (non-steroidal anti-inflammatory drugs or NSAIDS). Ibuprofen, Advil, and Aleve are NSAIDS.
    -Use antacids as needed. Keep in mind that magnesium-containing antacids can cause diarrhea.


|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here